Thunderstorm Wind, Ogle
- When
- June 11, 1:05 PM CST
- Where
- Ogle County, 1 mi NW of Leaf River
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.150, -89.417
Large tree limbs were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 11, 12:00 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 100 PM CDT SAT JUN 11 2005 .DISCUSSION REGARDING MORNING ZONES/GRIDS: 340 AM CDT LITTLE CHG IN WX PATTERN...LITTLE CHG IN GOING FCST. AREA TO RMN IN GENL SLY WIND FLOW AHD OF FRONTAL ZONE FROM SRN PLAINS-LK SUPERIOR. THIS AMS WILL RMN MDTLY UNSTABLE WITH ISOLD TSTMS OCCURRING MNLY DURG AFTN AND EVENINGS. MODELS DIVERGE A BIT ON HOW TO HANDLE TROPICAL SYS WHICH WILL BE MOVING ONTO CNTRL GLFMEX COAST NR MOB LATER THIS MRNG. WITH STGR H5 SHORT WAVE LIFTING OUT OF SRN PLAINS TDY...WILL FAVOR GFS SOLN THAT TAKES ENERGY WITH THIS SYS FAR ENUF E OF FA TO BE OF LTL INFLUENCE XCP PERHAPS TO INDUCE SOME LLVL RIDGING ACROSS THE AREA BY SUN EVENING...CUTTING DOWN ON POTL FOR ANY ORGANIZED TSTMS HERE. OUTSIDE OF PESKY HIT AND MISS PULSE STMS...MAIN SHOW FOR FA STILL LOOKS LIKE MON-MON NGT AS STG IMPULSE STILL PROGGED TO DIG ESEWD OUT OF NRN PLAINS DURG THIS TIME FRAME...SUPPORTING SFC LO FCST TO MOVE INTO UPR MS VLY. INCRSG INSTABILITY AND MUCH MORE FVRBL WIND PROFILES RESULTING FROM THIS SET UP SUGGEST POTL FOR MORE ORGANIZED, WIDESPREAD CONVECTION AT THAT TIME, PERHAPS AS A LINEAR MCS. HAVE HELD OFF IN UPPING POPS TO LIKELY MON-MON NGT AT THIS TIME...BUT BELIEVE THIS WILL BE OUR BEST SHOT AT GETTING SOME GENERAL COVG RAINFALL. UNTIL THEN...JUST CHASING ARND A FEW SUMMER TSTMS THAT MAY PULSE UP AND PRODUCE AN ISOLD MARGINALLY SVR WIND GUST...VERY TYPICAL OF LIGHT FLOW, DEEP CONDITIONALLY UNSTABLE MT AIR. LTL CHG TO EXTENDED PERIOD. H5 LOW FCST TO WOBBLE ARND GRTLKS RGN MOST OF NXT WEEK WITH CHC OF INSTABILITY SHWRS TUES-WED AFTN...BUT WITH MUCH MORE PLEASANT TEMPS/HUMIDITY LVLS CIRCULATING ACRS RGN BY TUES-WED. MERZLOCK && .AVIATION DISCUSSION FOR 18Z TAFS... SHOWERS ARE NOW DEVELOPING ACROSS THE AREA AT 18Z REMAINING ISOLATED TO SCATTERED AT THIS POINT. AN OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION IS LINGERING FROM SOUTH OF PEORIA WHERE THUNDERSTORMS ARE NOW BEGINNING TO DEVELOP. 12Z RAOB DATA DEPCITS A SHORT WAVE ACROSS EASTERN NEBRASKA INTO EASTERN KANSAS LIFTING TO THE NORTHEAST IN UPPER LEVEL SOUTHWEST FLOW. BETTER SHEAR PROFILES AND FORCING WILL LIKELY REMAIN OFF TO THE WEST OF THE AREA THROUGH THIS EVENING BUT WITH SB INSTABILITY AGAIN EXPECTED TO REACH INTO THE 2000-2500 J/KG RANGE THIS AFTERNOON...WILL CONTINUE TO SEE SCATTTERED THUNDERSTORMS DEVELOP. AGAIN PROBABILITY AT ANY ONE TERMINAL MAY BE FAIRLY LOW AND HARD TO PIN DOWN...SO WILL MENTION CB AND MONITOR RADAR TRENDS OVER THE NEXT FEW HOURS. STEEP LOW LEVEL LAPSE RATES ARE ALLOWINGS SOME GUSTS UP TO 15 TO 20 KNOTS SO WILL CARRY SOME GUSTS INTO THIS RANGE THROUGH THE AFTERNOON. SOUTH WINDS TO DECREASE TONIGHT WITH MAINLY SOME MID AND HIGH CLOUDS INCREASING OVERNIGHT. LOW LEVEL HEIGHT GRADIENT TO WEAKEN TOMORROW AS MAIN LOW TRACKS TO THE NORTH. BETTER SETUP FOR INLAND PUSHING LAKE BREEZE TOMORROW BUT ALOT OF THIS WILL DEPEND ON EXTENT OF MID CLOUD COVER AND SURFACE WARMING. NDM && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT SAT JUN 11 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-121100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT SAT JUN 11 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EVENING OVER NORTHWEST ILLINOIS...GENERALLY ALONG AND WEST OF INTERSTATE 39. THE TROPICAL AIR MASS IN PLACE OVER THE MIDWEST WILL ONCE AGAIN BECOME MODERATELY UNSTABLE. THIS WILL PROVIDE A BREEDING GROUND FOR SCATTERED THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. SOMEWHAT STRONGER WIND PROFILES AND CLOSER PROXIMITY TO A FRONTAL BOUNDARY SUGGEST THAT SOME STORMS OVER NORTWEST AND NORTH CENTRAL ILLINOIS MAY BE BETTER ORGANIZED AND MAY BE CAPABLE OF PRODUCING BRIEF DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MONDAY AND MONDAY NIGHT COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-121100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT SAT JUN 11 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE TROPICAL AIR MASS IN PLACE OVER THE MIDWEST WILL ONCE AGAIN BECOME MODERATELY UNSTABLE. THIS WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED STRONGER STORMS MAY BE CAPABLE OF PRODUCING BRIEF WIND GUSTS IN EXCESS OF 35 KNOTS...ESPECIALLY OVER NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. AT THIS TIME THE PROBABILITY OF WIDESPREAD SEVERE WEATHER APPEARS LOW ON SUNDAY...BUT THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MONDAY AND MONDAY NIGHT COULD BE SEVERE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) MERZLOCK
The Quad Cities radar (KDVN), 113 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457407.